Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

March 1, 201610 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Mar 1, 2016, 8:46 PM EST for 10 counties in Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2016, 8:46 PM EST (01:46 UTC)
Expired
Mar 1, 2016, 9:15 PM EST
In force
29 min
Issued by
NWS Atlanta, GA

Counties Butts County, GA, Fayette County, GA, Harris County, GA, Henry County, GA, Lamar County, GA, Meriwether County, GA, Pike County, GA, Spalding County, GA, Troup County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

119 
WWUS82 KFFC 020146
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EST TUE MAR 1 2016
 
GAZ046-048-052>058-066>071-078-079-089-020215-
MUSCOGEE GA-UPSON GA-NEWTON GA-CLAYTON GA-ROCKDALE GA-PIKE GA-
LAMAR GA-FAYETTE GA-MONROE GA-MERIWETHER GA-HEARD GA-HENRY GA-
HARRIS GA-TALBOT GA-TROUP GA-SPALDING GA-COWETA GA-BUTTS GA-
846 PM EST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSCOGEE...UPSON...
SOUTHWESTERN NEWTON...CLAYTON...SOUTHWESTERN ROCKDALE...PIKE...
LAMAR...FAYETTE...NORTHWESTERN MONROE...MERIWETHER...SOUTHEASTERN
HEARD...HENRY...HARRIS...NORTHERN TALBOT...TROUP...SPALDING...
SOUTHERN COWETA AND WESTERN BUTTS COUNTIES UNTIL 915 PM EST...

AT 846 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM STOCKBRIDGE TO NEAR TURIN TO VEASEY CREEK PARK...AND
MOVING SOUTH AT 40 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW 
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS 
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF 
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...LAGRANGE...GRIFFIN...MCDONOUGH...FAYETTEVILLE...CONYERS...
THOMASTON...BARNESVILLE...JACKSON...JONESBORO...FORSYTH...ZEBULON...
HAMILTON...GREENVILLE...PEACHTREE CITY...STOCKBRIDGE...HAMPTON...LOVEJOY...
LOCUST GROVE AND MANCHESTER.

LAT...LON 3364 8415 3362 8411 3367 8409 3369 8405
      3310 8388 3276 8434 3257 8506 3263 8508
      3264 8511 3266 8509 3269 8512 3274 8511
      3276 8514 3278 8512 3281 8517 3285 8515
      3286 8519 3310 8523
TIME...MOT...LOC 0146Z 341DEG 35KT 3354 8425 3330 8467 3300 8526 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 6:43 PM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 1, 6:43 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EST TUE MAR 1 2016

.EVENING UPDATE...
A SURGE OF THUNDERSTORM COVERAGE IS OCCURRING IN CENTRAL AND EAST
CENTRAL AL THIS EVENING AND THESE STORMS HAVE THE POTENTIAL TO
BRING SOME ISOLATED TO SCATTERED STRONG TO POSSIBLY SEVERE STORMS
TO PARTS OF NORTH AND WEST CENTRAL GA THROUGH THE EVENING. SPC HAS
POSTED A SEVERE THUNDERSTORM WATCH BOX GENERALLY FROM A ROME TO
GAINESVILLE LINE ON THE NORTH SIDE... DOWN TO A COLUMBUS TO
EATONTON LINE ON THE SOUTH SIDE THROUGH 2 AM TONIGHT. NOT EXPECTING
ANYTHING WIDESPREAD... JUST CANNOT RULE OUT A FEW STRONG TO SEVERE
STORMS... ESPECIALLY ALONG ANY BOWING LINE SEGMENTS NOTED ON
RADAR. STRONG WINDS AND SMALL HAIL ARE THE MAIN STORM THREATS
THROUGH THE EVENING. /39

&&

.PREV DISCUSSION... /ISSUED 503 PM EST TUE MAR 1 2016/

UPDATE...
LATEST RADAR TRENDS ARE SUGGESTING THE POTENTIAL FOR STRONG TO
SEVERE STORMS IS DIMINISHING AS THE CURRENT AREA OF CONVECTION
MOVING INTO NW GA HAS MOVED WELL OUT AHEAD OF THE FRONT AND UPPER
SUPPORT. THIS... COUPLED WITH A LACK OF A SURGE IN WARM...MOIST AND
UNSTABLE AIR IS RESULTING IN MAINLY MODERATE SHOWERS WITH SOME
EMBEDDED THUNDERSTORMS STILL NOTED BACK INTO NORTH CENTRAL AL. STILL
COULD SEE REDEVELOPMENT ALONG THE FRONT THAT IS STILL BACK WEST AND
APPROACHING THE NE MS/NW AL STATE LINE. HAVE BACKED OFF ON WORDING
SLIGHTLY FOR SEVERE IN THE HWO... ZONES AND GRAPHICS FOR NOW...
BUT STILL CANNOT RULE OUT SOME ISOLATED TO POSSIBLY SCATTERED
STRONG STORM COVERAGE THROUGH THE EVENING AND MAYBE EVEN SHORTLY
AFTER MIDNIGHT ALONG AND AHEAD OF THE FRONT. ALTHOUGH STILL CANNOT
RULE OUT A FEW SEVERE STORMS JUST YET... NOT EXPECTING ANY
WIDESPREAD SEVERE STORMS AT THIS TIME. WILL CONTINUE TO MONITOR
TRENDS CLOSELY AND UPDATE PRODUCTS IF THINGS BEGIN TO CHANGE. /39

PREVIOUS DISCUSSIONS... / ISSUED AT 223 PM EST TUE MAR 1 2016/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
A SQUALL LINE ASSOCIATED WITH THE COLD FRONT IS DEPICTED WELL ON THE
HI RES MODELS. THIS SQUALL LINE AND COLD FRONT WILL MOVE RAPIDLY
ACROSS THE CWA THIS EVENING WITH THE PRECIP ENDING QUICKLY BEHIND
THE FRONT. BY WEDNESDAY MORNING SKIES SHOULD BE PARTLY CLOUDY ACROSS
MOST OF THE CWA. WINDS WILL REMAIN GUSTY INTO THIS EVENING AHEAD OF
THE FRONT AND ALSO BEHIND THE FRONT AS THEY BECOME NORTHWEST.
ANOTHER SYSTEM WILL BRING AN INCREASE IN HIGHER LEVEL CLOUDS
WEDNESDAY NIGHT. MUCH COOLER AIR WILL SPREAD INTO THE CWA TONIGHT
AND WEDNESDAY WITH MAX TEMPS TOMORROW 10 TO 20 DEGREES COLDER THAN
TODAY.

17

LONG TERM /THURSDAY THROUGH TUESDAY/...
MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE.

BDL

PREVIOUS LONG TERM DISCUSSION...
THE EXTENDED FORECAST STARTS OFF WITH WEAK HIGH PRESSURE OVER THE
AREA. THIS RIDGE DOES NOT LAST LONG AS NEXT FRONTAL SYSTEM MOVES
INTO THE REGION FROM THE NORTHERN PLAINS. THIS NEXT SYSTEM PUSHES SE
OUT OF THE NORTHERN PLAINS WED NIGHT/THU MORNING BRINGING ANOTHER
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION THU AFTERNOON
AND NIGHT. THIS SYSTEM DOES NOT HAVE AS MUCH INSTABILITY
ASSOCIATED WITH IT SO NOT EXPECTING ANY SEVERE WEATHER. THIS
SYSTEM CLEARS THE AREA BY FRIDAY MORNING AND WITH HIGH PRESSURE
BUILDING IN FOR THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.

01

&&

.AVIATION...
00Z UPDATE...
EXPECT WIDESPREAD SHOWERS ALONG WITH LOW VFR TO MVFR LEVEL CIGS
TO SPREAD INTO THE ATLANTA TAF SITES BY 00-01Z THIS EVENING...
ALONG WITH TEMPO TSRA THROUGH 04Z. MVFR CIGS WILL LIKELY PREVAIL
THROUGH AROUND 07-08Z TONIGHT. THEN EXPECT CIGS TO IMPROVE THE
CONVECTION... WITH MOST AREAS SEEING VFR CONDITIONS BY 10-12Z WED
MORNING. THE LINE OF STORMS WILL MOVE INTO THE AHN AROUND 01-02Z
AND INTO CSG AND MCN AROUND 02-04Z. WINDS WILL BE SOUTHWEST AND
GUSTY THIS EVENING...THEN WEST TO NORTHWEST AND GUSTY BEHIND THE
LINE OF MAIN CONVECTION. EXPECT VFR CONDITIONS AND GUSTY NW WINDS
ON WED.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON CIGS... HIGH ON REMAINING ELEMENTS

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          42  55  34  60 /  90  10   0  70
ATLANTA         40  53  35  60 / 100   5   0  70
BLAIRSVILLE     35  45  28  51 / 100  10   0  80
CARTERSVILLE    39  50  32  58 / 100   5   0  80
COLUMBUS        46  61  36  65 /  80   5   0  50
GAINESVILLE     39  50  34  56 / 100  10   0  80
MACON           47  61  33  66 /  60   5   0  20
ROME            38  50  32  57 / 100   5   0  80
PEACHTREE CITY  42  55  33  62 / 100   5   0  70
VIDALIA         54  65  39  70 /  40   5   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 2 AM EST WEDNESDAY FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DEKALB...DOUGLAS...
FAYETTE...FLOYD...FORSYTH...GREENE...GWINNETT...HALL...
HARALSON...HARRIS...HEARD...HENRY...JACKSON...JASPER...LAMAR...
MADISON...MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PIKE...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TROUP...UPSON...WALTON...WILKES.

&&

SHORT TERM...17/39
LONG TERM....BDL/BAKER
AVIATION...39
Hazardous weather outlook, Mar 1, 6:39 PM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EST TUE MAR 1 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-022345-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
639 PM EST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHERN PORTIONS OF
NORTH GEORGIA AND WEST CENTRAL GEORGIA UNTIL 2 AM...

ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS
PORTIONS OF NORTH AND CENTRAL GEORGIA...MAINLY ALONG AND NORTH OF
A LAGRANGE...TO ATLANTA...TO GAINESVILLE LINE.

POTENTIAL WEATHER HAZARDS...
STRONG TO DAMAGING WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND
BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ANOTHER WEAKER LOW PRESSURE SYSTEM BRINGS SHOWERS AND ISOLATED
THUNDERSTORMS BACK TO THE AREA THURSDAY AFTERNOON AND NIGHT. THERE
IS NOT AS MUCH INSTABILITY WITH THIS SECOND SYSTEM SO NOT
EXPECTING ANY SEVERE WEATHER. HIGH PRESSURE BUILDS BACK INTO THE
REGION FRIDAY WITH MOSTLY CLEAR SKIES EXPECTED FOR THE WEEKEND
AND INTO THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Mar 1, 7:13 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EST TUE MAR 1 2016

GAZ030-041-020045-
HARALSON GA-POLK GA-
713 PM EST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARALSON AND
SOUTHWESTERN POLK COUNTIES UNTIL 745 PM EST...

AT 713 PM EST...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF MARS
HILLS...OR 7 MILES SOUTH OF CEDARTOWN...MOVING EAST AT 60 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUCHANAN...TALLAPOOSA AND FELTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3400 8536 3393 8509 3375 8521 3385 8538
      3393 8539
TIME...MOT...LOC 0013Z 288DEG 53KT 3391 8530

KOVACIK
Special weather statement, Mar 1, 7:32 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EST TUE MAR 1 2016

GAZ030>032-041>043-020100-
COBB GA-PAULDING GA-CARROLL GA-HARALSON GA-DOUGLAS GA-POLK GA-
732 PM EST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COBB...PAULDING...
CARROLL...HARALSON...WESTERN DOUGLAS AND SOUTHEASTERN POLK COUNTIES
UNTIL 800 PM EST...

AT 731 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BRASWELL TO NEAR MOUNT ZION...AND MOVING EAST AT
90 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...DOUGLASVILLE...CARROLLTON...DALLAS...BUCHANAN...VILLA RICA...
POWDER SPRINGS...AUSTELL...BREMEN...TEMPLE...ROCKMART...HIRAM...TALLAPOOSA...
MOUNT ZION...WHITESBURG...WACO...BRASWELL...YORKVILLE...NEW HOPE AND
BOWDON JUNCTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3375 8528 3407 8498 3394 8457 3345 8497
      3346 8498 3344 8499 3366 8534 3368 8534
TIME...MOT...LOC 0031Z 286DEG 78KT 3399 8488 3366 8523

KOVACIK
Special weather statement, Mar 1, 7:59 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EST TUE MAR 1 2016

GAZ021-033-034-044-045-052>055-020145-
HEARD GA-DEKALB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
GWINNETT GA-COWETA GA-FAYETTE GA-CHEROKEE GA-
759 PM EST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR HEARD...DEKALB...NORTH FULTON...
SOUTH FULTON...CLAYTON...SOUTHWESTERN GWINNETT...COWETA...FAYETTE AND
SOUTHWESTERN CHEROKEE COUNTIES UNTIL 845 PM EST...

AT 759 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WOODSTOCK TO NEAR DOUGLASVILLE TO NEAR MORRISON CROSS
ROADS...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...NEWNAN...DOUGLASVILLE...CANTON...DECATUR...FAYETTEVILLE...
JONESBORO...FRANKLIN...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...PEACHTREE CITY...EAST POINT...DULUTH...STOCKBRIDGE...WOODSTOCK...
UNION CITY AND FOREST PARK.

LAT...LON 3344 8494 3352 8482 3360 8479 3383 8446
      3391 8445 3398 8438 3407 8442 3408 8466
      3422 8456 3401 8405 3365 8421 3365 8428
      3359 8424 3343 8431 3343 8435 3336 8435
      3322 8473 3320 8511 3313 8524 3343 8529
TIME...MOT...LOC 0059Z 308DEG 31KT 3412 8454 3371 8482 3345 8542

KOVACIK
Special weather statement, Mar 1, 8:46 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EST TUE MAR 1 2016

GAZ046-048-052>058-066>071-078-079-089-020215-
MUSCOGEE GA-UPSON GA-NEWTON GA-CLAYTON GA-ROCKDALE GA-PIKE GA-
LAMAR GA-FAYETTE GA-MONROE GA-MERIWETHER GA-HEARD GA-HENRY GA-
HARRIS GA-TALBOT GA-TROUP GA-SPALDING GA-COWETA GA-BUTTS GA-
846 PM EST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSCOGEE...UPSON...
SOUTHWESTERN NEWTON...CLAYTON...SOUTHWESTERN ROCKDALE...PIKE...
LAMAR...FAYETTE...NORTHWESTERN MONROE...MERIWETHER...SOUTHEASTERN
HEARD...HENRY...HARRIS...NORTHERN TALBOT...TROUP...SPALDING...
SOUTHERN COWETA AND WESTERN BUTTS COUNTIES UNTIL 915 PM EST...

AT 846 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM STOCKBRIDGE TO NEAR TURIN TO VEASEY CREEK PARK...AND
MOVING SOUTH AT 40 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...LAGRANGE...GRIFFIN...MCDONOUGH...FAYETTEVILLE...CONYERS...
THOMASTON...BARNESVILLE...JACKSON...JONESBORO...FORSYTH...ZEBULON...
HAMILTON...GREENVILLE...PEACHTREE CITY...STOCKBRIDGE...HAMPTON...LOVEJOY...
LOCUST GROVE AND MANCHESTER.

LAT...LON 3364 8415 3362 8411 3367 8409 3369 8405
      3310 8388 3276 8434 3257 8506 3263 8508
      3264 8511 3266 8509 3269 8512 3274 8511
      3276 8514 3278 8512 3281 8517 3285 8515
      3286 8519 3310 8523
TIME...MOT...LOC 0146Z 341DEG 35KT 3354 8425 3330 8467 3300 8526

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:13 PM ESTSpecial Weather StatementFFCHaralson32 min
Mar 1, 7:32 PM ESTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Haralson, Paulding28 min
Mar 1, 7:59 PM ESTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Fulton, Heard46 min
Mar 1, 8:08 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard37 min
Mar 1, 8:51 PM ESTSevere Thunderstorm WarningFFCDeKalb, Henry, Rockdale24 min
Mar 1, 9:01 PM ESTSevere Thunderstorm WarningFFCNewton29 min
Mar 1, 9:17 PM ESTSpecial Weather StatementFFCButts, Harris, Henry, Lamar, Meriwether, Monroe and 5 more43 min
Mar 1, 9:26 PM ESTSpecial Weather StatementFFCClarke, Greene, Jasper, Morgan, Oconee, Oglethorpe and 1 more49 min
Mar 1, 10:02 PM ESTSpecial Weather StatementFFCBaldwin, Butts, Jasper, Jones, Lamar, Monroe and 1 more43 min
Mar 1, 10:42 PM ESTSpecial Weather StatementFFCBibb, Crawford, Twiggs48 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.